MAUDE Adverse Event Report: ANIMAS CORPORATION ANIMAS VIBE; INSULIN INFUSION PUMP

ANIMAS CORPORATION ANIMAS VIBE; INSULIN INFUSION PUMP
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Dehydration (1807); Hyperglycemia (1905); Nausea (1970)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned to animas.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.No conclusions can be made at this time.
 
Event or Problem Description
On (b)(6) 2017, the reporter contacted animas alleging that the patient experienced an elevated blood glucose of 575 mg/dl with nausea, symptoms of dehydration (dizzy, lightheaded) and an unspecified level of ketones associated with an alleged suspend issue with the pump.Reportedly, the patient resumed with the same pump and self-treated with insulin via injection to lower their bg level.During troubleshooting with customer technical support (cts), it was revealed that the patient did not completely understand the pump¿s suspend feature and how to resume it correctly.It was also discovered that the patient had previously suspended the pump by accident.The patient was educated on the feature.This complaint is being reported because the patient reportedly experienced serious injury while on insulin pump therapy associated with training/misuse; no pump malfunction was indicated.

Brand Name
ANIMAS VIBE
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS CORPORATION
200 lawrence dr
west chester PA 19380 3428
MDR Report Key7151217
Report Number2531779-2017-29371
Device Sequence Number840739
Product Code OYC
UDI-Device Identifier10840406100266
UDI-Public10840406100266
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
P130007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other Caregivers
Type of Report Initial
Report Date (Section B) 12/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Other Device ID Number1-MCBC-3762
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Device Age8 MO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2017
Initial Report FDA Received Date12/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age80 YR